I’ve Started My Final Medication Taper – Lexapro!

Lexapro Antidepressant Taper
Scary and exciting!

After mentally preparing to reduce this medication (the fear is intense! This is an SRI, and I’ve been on them for 12 years!) I woke up April 4, 2018 and just KNEW that that was the day.  And since I already came off one med, I know I can face whatever temporary challenges arise!

So I got out ma knife, cut my 20 mg pill into 17.5 mg and swigged it back. I had great energy, so just before noon I went to the gym for a workout.

Discontinuation Symptoms

On the bike ride to the gym, and when seeing bright TV screens, I could tell that my eyes were sensitive and I had blurry vision.

Antidepressant Discontinuation Symptoms
Headache, blurry eyes, tunnel vision, irritable, brain frustration.

In the evening, my eyes felt set back in my head, I had mild tunnel vision, a headache and heaviness behind my eyes, I as crazy irritable and my brain felt an inner frustration.  Likely because I was not giving it the same level of chemical mood-regulating hormones its been used to.  My brain actually felt pissed off!  ha ha!

Then Improvement

On this day 1, I ate all fruit that day, plus a mostly raw salad for dinner.  And I slept great that night.

The next day (day 2) I ate well again all day until dinner when I craved a cooked meal of rice, fried tofu and cooked veg.  Day 3, after a 10 hour sleep, I woke with inflammation, swollen eyes, sinus pressure and body soreness.  But I could tell that this was a build up response to the cooked foods and my body just craved more detox.  Only my eyes were still slightly blurry but they were coming back into focus!

So really, only one half day of any real discomfort, then minor effects over the next 2 days.  It went better than I expected!

Now I’m going to stay taking this 17.5 mg level until I feel my body has come back to great and I’m ready to do another taper.

Leave a Reply

Your email address will not be published.